Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 33, NWS Los Angeles, CA

April 13, 2015

NWS Los Angeles, CA issued this small craft advisory at Apr 13, 2015, 3:34 AM PDT. It took effect at Apr 13, 2015, 6:00 PM PDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2015, 3:34 AM PDT (10:34 UTC)
In effect from
Apr 13, 2015, 6:00 PM PDT
Expired
Apr 14, 2015, 8:15 PM PDT
In force
26 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 3:20 AM PDT, 14 minutes earlier.

Area forecast discussion, Apr 13, 3:20 AM PDT, 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
320 AM PDT MON APR 13 2015

.SYNOPSIS...
WEAK LOW PRESSURE WILL BRING COOLER TEMPERATURES TO THE AREA MONDAY
THROUGH TUESDAY...ALONG WITH NIGHT AND MORNING LOW CLOUDS AND FOG
FOR THE COAST AND VALLEYS. HIGH PRESSURE WILL WARM TEMPERATURES TO
ABOVE NORMAL WITH CLEAR SKIES FROM WEDNESDAY INTO NEXT WEEKEND.
BREEZY OFFSHORE WINDS CAN BE EXPECTED ACROSS THE REGION LATER THIS
WEEK AS WELL.

&&

.SHORT TERM (TODAY-WED)...
1700 FOOT MARINE LAYER AND ONSHORE FLOW BOTH TO THE EAST AND NORTH
WILL BRING LOW CLOUDS TO THE COASTS AND MOST OF THE VLYS TODAY. THE
DEEPER MARINE LAYER AND THE INCREASED ONSHORE FLOW WILL ALSO KNOCK
MAX TEMPS DOWN 4 TO 8 DEGREES ACROSS THE COASTS AND VLYS WHILE THE
INTERIOR TEMPS WILL BE ABOUT THE SAME.

A WEAK TROF AND A DRY COLD FRONT MOVE OVER THE AREA TONIGHT AND IT
WILL HELP BRING MARINE LAYER STRATUS TO THE COASTS AND VLYS SAVE FOR
THE SBA SOUTH COAST WHERE A SUNDOWNER WILL KEEP THE LOW CLOUDS AWAY.
THIS SUNDOWNER LOOKS LIKE IT WILL BE JUST BELOW ADVISORY CRITERIA.

TUESDAY WILL BE WINDY AND COOL THE COOL AIR AND WINDY CONDS BEHIND
THE FRONT WILL QUICKLY ELIMINATE THE MARINE LAYER. ALL OF THE COOL
AIR SPILLING IN WILL COUNTERACT THE EXTRA SUNSHINE AND MAX TEMPS
WILL BE COOLER ACROSS THE BOARD ESP INLAND. WIND ADVISORIES LOOK
LIKELY FOR THE ANTELOPE VLY AND MOST OF THE MTNS.

A WINDY TUESDAY NIGHT. A STRONG WIND ADVISORY OR EVEN WIND WARNING
LEVEL WINDS WILL SET UP AS STRONG SFC HIGH PRESSURE BUILDS INTO THE
NORTH. THE WINDS WILL SLOWLY SHIFT TO THE NE AS THE SFC HIGH SLIDES
INTO NEVADA BY SUN UP AND WIND ADVISORIES MAY WELL BE NEEDED FOR THE
USUAL NE WINDY SPOTS.

WEDNESDAY WILL BE SUNNY AND WINDY. CSTL AND VLY MAX TEMPS WILL JUMP
4 TO 8 DEGREES BUT FURTHER INLAND THE TEMPS WILL NOT CHANGE MUCH.

.LONG TERM (THU-SUN)...
IT LOOKS EVEN WINDIER THURSDAY MORNING (ALTHOUGH THE HIGH REZ MDLS
TEND TO OVER DO THE WINDS THIS FAR OUT) LOOK FOR A MODERATE SANTA
ANA WIND EVENT WITH MANY WIND ADVISORIES. AVALON RESIDENTS NEED TO
MONITOR THE WEATHER FOR A POSSIBLE NE WIND EVENT IN THE HARBOR.
THURSDAY WILL BE THE WARMEST DAY WITH MAX TEMPS 2 TO 3 DEGREES
WARMER THAN WED ACROSS THE COASTS AND VLYS...THE INLAND AREAS WILL
SEE A MORE SUBSTANTIAL 4 TO 8 DEGREE BUMP UP IN TEMPS.

FRIDAY AND THE WEEKEND LOOK TO BE FAIRLY NON EVENTFUL. THE RIDGE
WILL SLOWLY BREAK DOWN AND MAX TEMPS WILL COOL EACH DAY. A RETURN OF
ONSHORE FLOW AND THE MARINE LAYER IS POSSIBLE SUNDAY FOR A BIG
COASTAL COOL DOWN.

&&

.AVIATION...

13/0605Z

AT 0550Z AT KLAX... THE INVERSION WAS 1100 FEET DEEP WITH A TOP AT
2450 FEET AND A TEMPERATURE OF 18 DEGREES CELSIUS.

WIDESPREAD STRATUS WILL PUSH ACROSS THE COASTAL PLAIN THROUGH 2 AM
PDT MONDAY...WITH GENERALLY LOW MVFR TO HIGH IFR CONDS. CLOUDS
SHOULD SPREAD INTO THE VLYS BY SUNRISE...WITH GENERALLY IFR CIGS
THERE. CLEARING IN MOST VLY AREAS BY MID TO LATE MORNING...AND BY
EARLY AFTERNOON NEAR THE COAST. CLOUDS COULD LINGER AT SOME BEACHES
THRU THE AFTERNOON. EARLY ONSET OF LOW CLOUDS EXPECTED MON
EVENING.

KLAX...MODERATE CONFIDENCE IN THE 06Z TAF. THERE IS A 20 PERCENT
CHANCE THAT CIGS WILL HOLD OFF UNTIL 09Z. THERE IS A 20 TO 30
PERCENT CHANCE THAT IFR CIGS WILL PERSIST THOUGH 16Z. THERE IS A 20
PERCENT CHANCE THAT MVFR CIGS WILL LINGER THROUGH MOST OF THE DAY.

KBUR...LOW CONFIDENCE IN THE 06Z TAF. THERE IS A 40 PERCENT CHANCE
THAT CONDS WILL REMAIN VFR THROUGH MON EVENING.

&&

.MARINE...

12/800 PM

LOW-END SCA WINDS WILL PERSIST ACROSS THE OUTER WATERS UNTIL AROUND
MIDNIGHT AND THEN DIMINISH BY 3 AM MONDAY. A COLD FRONT ASSOCIATED
WITH A LOW PRESSURE SYSTEM HEADED TOWARD THE PACIFIC NORTHWEST WILL
PASS NORTH OF THE WATERS AND DISSIPATE AS IT MOVES INLAND MONDAY
NIGHT. A STRONG HIGH PRESSURE CENTER WILL APPROACH THE CENTRAL
CALIFORNIA COAST AS THE FRONT MOVES INLAND. AS THIS ONSHORE PRESSURE
GRADIENT INTENSIFIES...NORTHWEST WINDS WILL INCREASE RAPIDLY LATE
MONDAY NIGHT INTO EARLY TUESDAY...WITH GALE FORCE WINDS POSSIBLE
TUESDAY THROUGH TUESDAY NIGHT. GUSTS UP TO 40 KT WILL BE POSSIBLE
DURING THIS TIME. CONFIDENCE IS FAIRLY HIGH AS THE MODELS HAVE
CONSISTENTLY SHOWN THE PRESSURE PATTERN AS DESCRIBED ABOVE. LARGE
COMBINED SEAS ARE EXPECTED...BUILDING TO 13 TO 14 FEET UNDER THE
STRONG WINDS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...RORKE
AVIATION/MARINE...BRUNO
SYNOPSIS...SIRARD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 12, 8:30 AM PDT, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
830 AM PDT SUN APR 12 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-131300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
830 AM PDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

GALE FORCE WINDS WILL OCCUR ACROSS THE OUTER WATERS ON TUESDAY.
WINDY AND DRY CONDITIONS WILL PRODUCE ELEVATED FIRE DANGERS
WEDNESDAY AND THURSDAY.

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE/RK

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:22 PM PDTGale WatchLOX7 hr
Apr 13, 3:34 AM PDTGale WarningLOX53 hr
Apr 13, 2:13 PM PDTHigh Wind WatchLOX14 hr

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.